On restricted colourings of K n

Miklós Simonovits, Vera T. Sós

Research output: Contribution to journalArticle

50 Citations (Scopus)

Abstract

Given a sample graph H and two integers, n and r, we colour K n by r colours and are interested in the following problem. Which colourings of the subgraphs isomorphic to H in K n must always occur (and which types of colourings can occur when K n is coloured in an appropriate way)? These types of problems include the Ramsey theory, where we ask: for which n and r must a monochromatic H occur. They also include the anti-Ramsey type problems, where we are trying to ensure a totally multicoloured copy of H, that is, an H each edge of which has different colour.

Original languageEnglish
Pages (from-to)101-110
Number of pages10
JournalCombinatorica
Volume4
Issue number1
DOIs
Publication statusPublished - Mar 1 1984

    Fingerprint

Keywords

  • AMS subject classification (1980): 05C35, 05C55, 05C38

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Computational Mathematics

Cite this